Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Codeine help to reduce the withdrawal symptoms of Oxycodone?

Answered by
Dr.
Dr. Naveen Kumar Sharma

Orthopaedic Surgeon, Joint Replacement

Practicing since :2002

Answered : 4486 Questions

default
Posted on Tue, 7 Jun 2016 in Bones, Muscles and Joints
Question: I'm been currently taking 30mg of oxycodone hydrochloride post shoulder surgery for the last 18months and I now wanting to taper off and go straight onto panadeine forte

Is codeine (Panadeine forte) the most suitable medication to prevent severe withdrawal symptoms while weaning? What daily dose should I take??

Will I still go through any withdrawal symptoms if I take a high dose of Codeine?


Kind regards
XXXX
doctor
Answered by Dr. Naveen Kumar Sharma 1 hour later
Brief Answer:
You need to gradually decrease doses.

Detailed Answer:
Hello,
I have studied your case. Both oxycodon and codeine are opium derivative. I do not see any point in taking one drug on the place of another. You need to gradually decrease oxycodone doses. Stopping it suddenly can cause withdrawal symptoms. You may feel anxiety, depression, headache, increase heart rate. You can take following treatment for these symptoms.
1.Hot water bath
2.Rest, sleep.
3.NSAID like Brufen or Voveron
4.Paracetamol
5.Ciplar or alprazolam
These medication will help in treating withdrawal symptoms. You will feel better after taking these drugs.I hope this answer will be useful for you.Let me know if there is any other followup questions.
thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Heart rate

doctor1 MD

My resting heart rate is 102 BPM. I take Lexapro, risperdal, and vyvanse. I just added a decongestant to alleviate pressure on my ear canals...

doctor1 MD

My five year old male is running a temp of 101 and complaining of headache. He stated that his heart hurts and described it as a gorilla pounding...

doctor1 MD

Recently, I have been suffering from almost constant dizziness/head spinning, to the point where I fall over. I went to the doctors a couple times...

doctor1 MD

Hi. I am a nineteen year old female and I am worried about my heart. I recently went from 225lbs down to 180lbs, and I am still trying to get in...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...